Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 22, 2001, 8:40 PM EDT for Cortland County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 8:40 PM EDT (00:40 UTC)
- Expired
- Jun 22, 2001, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Cortland County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 230047
FFWBGM
NYC023-230345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
840 PM EDT FRI JUN 22 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CORTLAND COUNTY IN CENTRAL NEW YORK.
* UNTIL 1145 PM EDT.
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
HEAVY RAIN ACROSS CORTLAND COUNTY. RADAR ESTIMATES INDICATE THAT
BETWEEN ONE AND A HALF /1.50/ AND TWO AND A HALF /2.50/ INCHES OF
RAIN HAVE FALLEN IN THE PAST 2 HOURS...ALONG A LINE FROM VIRGIL TO
JUST SOUTH OF CORTLAND TO TRUXTON.
SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING ACROSS CORTLAND COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
LAT...LON 4257 76`25 4241 7625 4242 7589 4269 7590
4278 7606
$$
VAN AUSDALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:15 PM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 22, 2:15 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT FRI JUN 22 2001 SOME PORTIONS OF THE FINGER LAKES HAVE BROKEN OUT INTO THE SUN TODAY AND BECOME UNSTABLE. LINE OF CONVECTION ENTERING THE WESTERN CWA ATTM WILL BE MOVING INTO THIS UNSTABLE AMS. AREAS TO THE SOUTH ARE POPPING ATTM AS WELL SO IT LOOKS LIKE THE THREAT OF SVR WITH FFW POTENTIAL WILL CONTINUE. SFC LOW NORTH OF LAKE ONTARIO IS PROGGED TO CONTINUE MOVING NORTH AND CONTINUE SWINGING A COLD FRONT...CURRENTLY MOVING INTO THE WRN CWA...SLOWLY INTO THE REGION TONIGHT. MODELS DEVELOP A WAVE ALONG THE SOUTHERN PORTION OF THE FRONT AND SLIDE IT THROUGH THE SERN ZONE TONIGHT. LAPS DATA SHOWS THIS LOW FORMING ATTM SO HAVE SOME CONFIDENCE IN THIS SOLUTION. BELIEVE PCPN WILL CONTINUE TO FILL IN TONIGHT WITH TRAINING PCPN A BIG CONCERN. AREA FROM THE POCONOS TO THE CATSKILLS LOOK TO SEE THE MOST PCPN AS THE WAVE SLIDES ALONG THE FRONT TONIGHT. ALTHOUGH THE FRONT IS MOVING INTO THE WRN CWA...WITH UPPER TROF CLOSING OFF AND RETROGRADING TOWARD TN AND WAVE DEVELOPING ALONG THE FRONT...BELIEVE THINGS WILL SLOW DOWN ENOUGH TO KEEP PCPN ACROSS ALL ZONES TONIGHT. FFA WILL BE EXTENDED FOR THE ENTIRE CWA WITH THIS PACKAGE. PCPN WILL GRADUALLY TAPER OFF FROM WEST TO EAST TOMORROW BUT ERN ZONES WILL BE WET INTO TOMORROW EVENING. WILL GO DRY FOR MOST OF SATURDAY NIGHT AND LEAN TOWARD AN OPTIMISTIC PS FOR SUNDAY. MO9S TEMPS SEEM OK SO WILL STAY CLOSE. .BGM...FLASH FLOOD WATCH FOR AREAS ALONG AND WEST OF I-81. SPORER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:25 PM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 3 hr |
| Jun 22, 11:00 PM EDT | Flash Flood Warning | BGM | Cortland | 6 hr |
| Jun 23, 9:39 AM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| Jun 23, 10:21 AM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 23, 11:24 AM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 23, 11:50 AM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 23, 12:19 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| Jun 23, 1:06 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 23, 2:57 PM EDT | Flash Flood Warning | BGM | Chenango, Madison, Oneida | 3 hr |
Nearby
Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.